MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB057902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/28/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment of an aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used in the renal artery.It was reported that the right renal artery was cannulated and stented with a 5mm x 79mm and 7mm x 39 mm vbx devices, then the left renal artery with a 5mm x 79mm and 7mm x 39 mm vbx devices, then the superior mesenteric artery (sma) with a 6mm x 59mm and 9mm x 39mm vbx devices and last the celiac artery with a 6mm x 59mm vbx device.The procedure for the tambe took approximately three hours.Upon the final completion angiogram, it was noted that the renal arteries did not have flow.The physician cannulated the renal arteries and discovered both renal arteries had thrombus present.The physician preformed a thrombectomy with penumbra where she reestablished flow.Intravascular ultrasound (ivus) was used to visualize the renal arteries to make sure the stents were not crushed.Everything looked appropriate via ivus.During this time, the physician discovered that anesthesia had been struggling keeping the activated clotting time (act) therapeutic.With act¿s being below 200.The patient was switched over to argatroban, at that point the patient¿s act went to therapeutic levels.The patient¿s labs were sent in to determine if the patient had heparin-induced thrombocytopenia (hitt), that came back negative.As the sheath was coming out of the groin, the physician noticed no pulses in the accessed leg.Upon further investigation it was determined the left leg had thrombosed as well.The physician preformed a cut down on the access and did a thrombectomy where flow was reestablished.On march 04, 2025, the field sales associate was called by the physician and informed that the patient was experiencing abdominal pain and had a lactic acid of over 6, patient received a cta and discovered all 4 visceral vessels were thrombosed.The physician took the patient back to the operating room where a thrombectomy was performed of the celiac artery and sma.Flow was established however branch vessels had thrombus still present.The patient ultimately went into renal and liver failure and passed away on (b)(6) 2025.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code b20: device remains implanted, and no images were provided; therefore, direct product analysis was not possible.H6 - code c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.H6 ¿ code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21727234
Report Number2017233-2025-06005
Device Sequence Number14418454
Product Code PRL
UDI-Device Identifier00733132658367
UDI-Public(01)00733132658367(17)280113
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB057902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexFemale